Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 107, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 4, 2021, 2:08 AM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 2:08 AM CDT (07:08 UTC)
- Expired
- May 4, 2021, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 2:10 AM CDT | TSTM WND DMG | Corning, AR | SIDING TORE OFF OF HOME. NUMEROUS TREES DOWN. |
| May 4, 2:11 AM CDT | TSTM WND DMG | 5 N Paragould, AR | SEVERAL TREES ON HIGHWAY 34 EAST |
| May 4, 2:11 AM CDT | TSTM WND DMG | 5 N Paragould, AR | TREE DOWN ON CAR |
| May 4, 2:15 AM CDT | TSTM WND DMG | Oak Grove Heights, AR | LARGE TREE DOWN |
| May 4, 2:21 AM CDT | TSTM WND GST 62 | Cardwell, MO | CARDWELL MESONET STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3608 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.3
The text
As transmitted.
754
WUUS54 KMEG 040708
SVRMEG
ARC021-055-MOC069-040800-
/O.NEW.KMEG.SV.W.0107.210504T0708Z-210504T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
208 AM CDT Tue May 4 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Central Dunklin County in southeastern Missouri...
* Until 300 AM CDT.
* At 208 AM CDT, a severe thunderstorm was located 7 miles southwest
of McDougal, or 8 miles southeast of Corning, moving northeast at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Paragould, Malden, Piggott, Corning, Campbell, Rector, Marmaduke,
Chalk Bluff Natural Area, Oak Grove Heights, Cardwell, Holcomb,
Arbyrd, Lafe, Reyno, Knobel, St. Francis, Pollard, Greenway, O'Kean
and McDougal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8996 3650 8996 3600 9026 3599 9038
3614 9056 3615 9081 3629 9081 3630 9079
3628 9075 3641 9075 3643 9078 3650 9078
3650 9022 3654 9021 3655 9019 3659 9019
3663 9015
TIME...MOT...LOC 0708Z 233DEG 24KT 3635 9046
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
626
WWUS54 KMEG 040729
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
229 AM CDT Tue May 4 2021
ARC021-055-MOC069-040800-
/O.CON.KMEG.SV.W.0107.000000T0000Z-210504T0800Z/
Greene AR-Clay AR-Dunklin MO-
229 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN GREENE...CLAY AND CENTRAL DUNKLIN COUNTIES...
At 229 AM CDT, a severe thunderstorm was located over Pollard, or 7
miles southwest of Chalk Bluff Natural Area, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paragould, Malden, Piggott, Corning, Campbell, Rector, Marmaduke,
Chalk Bluff Natural Area, Oak Grove Heights, Cardwell, Holcomb,
Arbyrd, Lafe, Knobel, St. Francis, Pollard, Greenway, McDougal, Peach
Orchard and Glennonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8996 3650 8996 3600 9026 3599 9038
3614 9056 3615 9076 3627 9068 3640 9064
3650 9063 3650 9022 3654 9021 3655 9019
3659 9019 3663 9015
TIME...MOT...LOC 0729Z 233DEG 24KT 3644 9032
HAIL...1.00IN
WIND...60MPH
$$798
WWUS54 KMEG 040746
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
246 AM CDT Tue May 4 2021
ARC021-055-MOC069-040800-
/O.CON.KMEG.SV.W.0107.000000T0000Z-210504T0800Z/
Greene AR-Clay AR-Dunklin MO-
246 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN GREENE...EASTERN CLAY AND CENTRAL DUNKLIN COUNTIES...
At 246 AM CDT, a severe thunderstorm was located over Chalk Bluff
Natural Area, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paragould, Malden, Piggott, Campbell, Rector, Marmaduke, Chalk Bluff
Natural Area, Cardwell, Holcomb, Arbyrd, St. Francis, Pollard,
Greenway, Glennonville, Saint Francis, Crockett, Nimmons, Heubner,
Fritz and Bard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8996 3650 8996 3600 9026 3599 9038
3609 9050 3627 9037 3640 9034 3650 9033
3650 9022 3654 9021 3655 9019 3659 9019
3663 9015
TIME...MOT...LOC 0746Z 233DEG 24KT 3651 9021
HAIL...1.00IN
WIND...60MPH
$$494
WWUS54 KMEG 040753
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
253 AM CDT Tue May 4 2021
ARC021-055-MOC069-040801-
/O.EXP.KMEG.SV.W.0107.000000T0000Z-210504T0800Z/
Greene AR-Clay AR-Dunklin MO-
253 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE...EASTERN CLAY
AND CENTRAL DUNKLIN COUNTIES WILL EXPIRE AT 300 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
eastern Arkansas...and southeastern Missouri.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Clay County in Arkansas and Dunklin County in Missouri.
LAT...LON 3663 8996 3650 8996 3600 9026 3599 9038
3609 9050 3627 9037 3640 9034 3650 9033
3650 9022 3654 9021 3655 9019 3659 9019
3663 9015
TIME...MOT...LOC 0751Z 233DEG 24KT 3653 9018
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:21 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 3, 11:21 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1121 PM CDT Mon May 3 2021 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 855 PM CDT Mon May 3 2021/ UPDATE... Tranquil conditions are occurring across the Mid-South at the moment. Expect that to all change by around midnight. A line of severe storms will be racing across Arkansas over the next couple of hours while there is a line of convection across Central Illinois into extreme Eastern Missouri that is moving to the southeast. Both will collide over the Mid-South during the overnight hours. With dewpoints reaching into the lower 70s today, there is plenty of instability for the storms to tap into as CAPE values range between 3500-4000 J/KG across the area. Made some minor adjustments to temperatures and sky conditions. Otherwise, current forecast looks good. KRM DISCUSSION... /issued 357 PM CDT Mon May 3 2021/ The next 24 to 36 hours are expected to be very active across the Midsouth. Tonight is especially concerning as nighttime severe weather often catches people off guard. Make plans now to be alerted via cell phone, NOAA Weather Radio or any other device capable of waking you from sleep if warnings are issued. Also, call your friends and neighbors that may not be as weather aware in the event warnings are issued. A cold front will slowly move across the Midsouth tonight and tomorrow. Severe thunderstorms are expected to develop tonight ahead of the front and continue through the day tomorrow. Storms may continue in eastern portions of west Tennessee and northeast Mississippi through sunset. The greatest severe Will gradually shift to the south and east with time. Tonight, the Storm Prediction Center has portions of east Arkansas and West TN as well as the Missouri Bootheel in an enhanced area for severe thunderstorms. Farther southeast there is a sliver of a slight risk area that includes portions of west Tennessee far northwest Mississippi and east Arkansas. The remainder of east Arkansas, north Mississippi and west Tennessee is included in a Marginal Risk. Diffluent flow aloft will shift over the area ahead of a deep trough swinging across the Plains. Current SBCAPE values are over 3,000 J/kg across the Midsouth. Although these values will likely come down a bit after sunset, it is nevertheless indicative of a very unstable airmass. Dew points are in the low to mid 70s with PW's near 1.5 inches. Lapse rates up to 8.5C/km will support very large hail which is expected to be the initial threat starting around 10pm. As the trough approaches shear will increase. Forecast soundings in the enhanced risk area over northeast Arkansas indicate Surface to 2km shear increases from around 100m2/s2 to 150m2/s2 between 11pm and 3am. This may be the greatest window for tornadoes in northeast Arkansas into the Missouri Bootheel. A 40kt LLJ is expected to move across northeast Arkansas, the Missouri Bootheel and northwest TN after 4 am. The potential for damaging wind will exist with any storm but will likely be enhanced along the cold front. Tomorrow, the Storm Prediction Center has most of north Mississippi and a portion of west Tennessee in an enhanced risk. To the northwest there is a sliver of slight risk that includes portions of east Arkansas and West Tennessee. The remainder of far northwest Tennessee, east Arkansas and the Missouri Bootheel is included in a Marginal risk. Slightly cooler temperatures tomorrow should help limit instability. However, the cap is expected to be weaker. We may see an ongoing line of strong to severe storms at sunrise moving across the Mississippi river. By mid morning additional cellular storms are expected to develop across much of west Tennessee and north Mississippi. Low level shear should be much lower in the enhanced risk tomorrow, so the tornado threat should be a bit lower. Lapse rates will remain high, in the 7.5-8 C/km range resulting in a continued threat of large hail. The cold front is expected to approach the Mississippi river during the early afternoon hours. During the early afternoon hours much of west Tennessee and north Mississippi will be under the right rear entrance region of a 110kt upper level jet streak. The potential for damaging wind will exist with any storm but will likely be enhanced along the cold front as it sweeps across the area. Cooler and drier air will move in tomorrow night. Mostly dry conditions are expected in Wednesday through Friday. Expect highs in the 70s and lows in the upper 40s to mid 50s. A few showers and weak afternoon thunderstorms may return over the weekend but no strong or severe storms are expected. Some 80 degree high temperatures may also return over the weekend. 30 && .AVIATION... A line of strong to severe TSRAs to push into the region overnight This line should impact KMEM, KMKL, KJBR and to a lesser extent KTUP. Placed a tempo for s gusty winds as this line moves through. Expect light and variable winds after the line until southerly flow can re-establish. KTUP should see a couple rounds of SHRAs/TSRAs starting by sunrise and continuing into early afternoon. More SHRAs/TSRAs are expected to develop along the cold front that will push across the Mid-South Tuesday afternoon and evening. Best chances for redevelopment appear to be north of the TN/MS line. SJM && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 4, 1:49 AM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 149 AM CDT Tue May 4 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-050900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 149 AM CDT Tue May 4 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for portions of eastern Arkansas, the entire Missouri Bootheel, and all of west Tennessee through 8AM Tuesday morning. Damaging wind and very large hail are the main threats. See website for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorm threat will continue into Tuesday. Damaging wind, large hail and tornadoes are possible. See website for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed overnight and Tuesday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. AC3
In the hours before
Special weather statement, May 4, 12:45 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
1245 AM CDT Tue May 4 2021
MOZ113-115-040615-
Pemiscot MO-Dunklin MO-
1245 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 AM CDT
FOR...
Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
At 1244 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Hornersville, or 7
miles southeast of Senath, moving northeast at 30 mph.
People in Pemiscot and southeastern Dunklin Counties should monitor
this storm closely.
LAT...LON 3636 8956 3634 8955 3634 8960 3632 8962
3629 8958 3627 8954 3625 8954 3624 8961
3625 8964 3625 8970 3624 8971 3617 8960
3614 8959 3600 8993 3600 9019 3603 9026
3626 9005 3639 8959
TIME...MOT...LOC 0544Z 231DEG 27KT 3606 9008
MJLocal storm report, May 4, 12:56 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL JONESBORO 35.82N 90.69W
05/04/2021 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL REPORTED IN THE JONESBORO AREA.
&&
AC3Local storm report, May 4, 1:36 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL PEACH ORCHARD 36.28N 90.66W
05/04/2021 E0.88 INCH CLAY AR SOCIAL MEDIA
&&
MJSpecial weather statement, May 4, 1:48 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
148 AM CDT Tue May 4 2021
ARZ018-026-027-040715-
Poinsett AR-Greene AR-Craighead AR-
148 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 AM CDT
FOR...
Western Poinsett County in eastern Arkansas...
Southwestern Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
At 148 AM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 50 mph was located along a line extending
from near Hoxie to Algoa. Movement was east at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Poinsett...southwestern Greene and Craighead
Counties should monitor this storm closely.
LAT...LON 3588 9103 3588 9087 3604 9084 3611 9077
3613 9077 3615 9058 3595 9051 3545 9069
3544 9104
TIME...MOT...LOC 0648Z 254DEG 49KT 3602 9093 3551 9111
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:38 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| May 4, 1:46 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| May 4, 1:48 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 27 min |
| May 4, 1:57 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 48 min |
| May 4, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Mississippi | 50 min |
| May 4, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 41 min |
| May 4, 2:58 AM CDT | Areal Flood Advisory | MEG | Clay | 2 hr |
| May 4, 2:59 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 46 min |
| May 4, 3:10 AM CDT | Special Weather Statement | MEG | Crittenden | 35 min |
| May 4, 4:47 AM CDT | Areal Flood Advisory | MEG | Crittenden | 73 min |
| May 4, 11:37 AM CDT | River Flood Warning | MEG | Clay, Greene | 47 hr |
| May 4, 5:03 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 27 min |
| May 4, 5:29 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 31 min |
| May 4, 5:56 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 34 min |
| May 4, 6:20 PM CDT | Special Weather Statement | MEG | Cross | 40 min |
| May 4, 6:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
| May 4, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 46 min |
| May 4, 12:45 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 30 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 41 min |
| May 4, 6:56 PM CDT | Special Weather Statement | MEG | Pemiscot | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.